Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2014, 8:15 PM EDT for Newton County, Rockdale County, Walton County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 8:15 PM EDT (00:15 UTC)
- Expired
- Aug 4, 2014, 9:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Atlanta, GA
Counties Newton County, GA, Rockdale County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516
WWUS82 KFFC 050015
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT MON AUG 4 2014
GAZ046>048-050115-
815 PM EDT MON AUG 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN ROCKDALE...NEWTON
AND WALTON COUNTIES UNTIL 915 PM EDT...
AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR
PANNELL TO NEAR OXFORD...AND MOVING SOUTHEAST AT 5 TO 10 MPH.
THIS CONVECTION IS PRODUCING VERY HEAVY RAIN... AND RAINFALL AMOUNTS
OF 1 TO 2 INCHES CAN BE EXPECTED ACROSS PARTS OF ROCKDALE...NEWTON
AND WALTON COUNTIES THROUGH 915 PM EDT.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3375 8357 3359 8369 3349 8368 3350 8371
3345 8377 3344 8382 3337 8386 3342 8391
3348 8395 3350 8403 3352 8406 3354 8405
3357 8414 3378 8394 3382 8377
TIME...MOT...LOC 0013Z 313DEG 7KT 3374 8371 3370 8381
3363 8388
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 7:34 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 4, 7:34 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 734 PM EDT MON AUG 4 2014 .PREV DISCUSSION... SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... /ISSUED 356 PM EDT MON AUG 4 2014/ NOTICING A DEFINITE WARMING TREND THROUGH THE SHORT TERM...CONTINUING THROUGH THE EXTENDED...IN THE WAKE OF THE UPPER TROUGH THAT IS FINALLY BEGINNING TO LIFT. IT WILL DOMINATE THE AREA THROUGH TODAY AND INTO TONIGHT...BUT BY TOMORROW THE AXIS WILL SHIFT EAST AND THICKNESSES WILL BE ON THE RISE AS THE TROUGH LIFTS OUT. DRY AIR WILL CONTINUE IN PLACE ACROSS ESPECIALLY NORTHWEST GEORGIA LEADING TO A CONTINUATION OF BELOW-NORMAL LOWS...BUT HIGHS HAVE FINALLY CAUGHT UP WITH SEASONAL TEMPERATURES. CANNOT RULE OUT ISOLATED SHOWERS OR THUNDERSTORMS THIS AFTERNOON ESPECIALLY EXTREME SOUTHEAST ZONES OR IN THE MOUNTAINS...BUT POPS DROP OFF WITH SUNSET AND DO NOT COME BACK THROUGH THE SHORT TERM. BESIDES SOME PATCHY FOG POSSIBLE TOMORROW MORNING...WITH VERY LITTLE SURFACE GRADIENT IN PLACE TO PROVIDE ANY WINDS TO MIX IT OUT... SHOULD HAVE VERY LITTLE IF ANY SENSIBLE WEATHER IMPACTS FOR THE SHORT TERM. ENJOY THE QUIET WEATHER. TDP LONG TERM /WEDNESDAY THROUGH MONDAY/... /ISSUED 356 PM EDT MON AUG 4 2014/ NO SIGNIFICANT CHANGES TO THE LONG TERM. WEDNESDAY STILL LOOKS FAIRLY STABLE WITH DRY AIR ACROSS THE AREA...POSITIVE LIFTED INDEX AND VERY LOW CAPE VALUES. SURFACE BOUNDARY APPROACHES THE FORECAST AREA ON THURSDAY...MODELS NOW INDICATING THE FRONT SHOULD BACK DOOR INTO NORTH GA MAYBE FRIDAY. WEDGE INDICATED BY SATURDAY PERSISTING TO THE END OF THE PERIOD. PREVIOUS DISCUSSION INCLUDED BELOW. 41 LONG TERM /353 AM EDT MON AUG 4 2014/... AN OLD FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE FLORIDA PANHANDLE THROUGH THE MIDDLE PART OF THE WEEK...WHILE HIGH PRESSURE DOMINATES THE SENSIBLE WEATHER ACROSS GA. DRIER AIR WILL KEEP THUNDERSTORM CHANCES VERY LOW THROUGH WEDNESDAY. HAVE REMOVED POPS ACROSS THE SOUTHERN ZONES FOR NOW...THEY ARE TOO LOW TO MENTION. THE OLD FRONTAL BOUNDARY ACROSS FLORIDA WILL BECOME DIFFUSE BY THE MIDDLE OF THE WEEK...WHILE ANOTHER FRONT WILL APPROACH THE NORTHERN CWFA. THIS BOUNDARY LOOKS TO IMPACT NORTHERN GA BY LATE WEDNESDAY TO EARLY THURSDAY. EVEN THOUGH A MID LEVEL LONGWAVE TROUGH WILL REMAIN SITUATED ACROSS THE EAST COAST...THE SOUTHERN END OF THE TROUGH WILL FLATTEN OUT...SO THE APPROACHING FRONT IS EXPECTED TO BECOME NEARLY STATIONARY ACROSS THE CWFA FOR THE LAST HALF OF THE WEEK INTO THE WEEKEND. NLISTEMAA && .AVIATION... 00Z UPDATE... CONVECTION CONTINUES ACROSS THE AREA BETWEEN ATL AND AHN. THIS SHOULD THOUGH MEANDER AND WEAKEN WITH A LITTLE MOVEMENT TO THE SOUTH. THERE IS THE POTENTIAL FOR CONVECTION TO DEVELOP ON THE EDGES OF IT...BUT TOO MUCH UNCERTAINTY TO MENTION IN TAF SITES. WILL JUST CONTINUE TO WATCH CLOSELY. WINDS WILL BE SOMEWHAT VARIABLE BETWEEN NW AND NE AT ATL INTO TONIGHT BUT THE SPEEDS SHOULD REMAIN LIGHT. WINDS SHOULD SHIFT MORE PREDOMINATELY TO THE NW TOMORROW MORNING AROUND 12Z. //ATL CONFIDENCE...00Z UPDATE... LOW CONFIDENCE ON WIND. HIGH CONFIDENCE ON CIGS AND VSBYS. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 90 68 96 / 20 10 5 10 ATLANTA 69 90 71 91 / 20 5 5 10 BLAIRSVILLE 59 84 60 85 / 20 10 5 10 CARTERSVILLE 63 90 64 91 / 10 5 5 10 COLUMBUS 71 93 72 94 / 20 5 5 10 GAINESVILLE 68 88 69 90 / 20 10 5 10 MACON 67 92 66 94 / 20 10 5 10 ROME 63 90 65 90 / 5 5 5 10 PEACHTREE CITY 65 90 65 93 / 20 5 5 10 VIDALIA 72 91 72 94 / 20 10 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....39 AVIATION...11
Hazardous weather outlook, Aug 4, 2:14 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 214 PM EDT MON AUG 4 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 214 PM EDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED SHOWERS AND THUNDERSTORMS WITH MINOR FLOODING ARE EXPECTED ACROSS MAINLY CENTRAL GEORGIA THIS AFTERNOON AND EVENING... ...A FEW THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE NORTHEAST GEORGIA MOUNTAINS THIS AFTERNOON... THE BEST ENERGY FOR THUNDERSTORM DEVELOPMENT WILL REMAIN ALONG AND SOUTH OF A LINE FROM COLUMBUS TO MACON DURING THE AFTERNOON AND INTO THE EVENING HOURS. AFTERNOON HEATING MAY ALSO HELP TRIGGER ISOLATED STORMS OVER THE MOUNTAINS OF NORTHEAST GEORGIA. MOST STORMS THAT DEVELOP WILL BE SLOW MOVING AND THEREFORE... MINOR FLOODING SEEMS TO BE THE PRIMARY CONCERN. SCATTERED SHOWERS AND THUNDERSTORMS WILL GREATLY DIMINISH BY 10 PM THIS EVENING WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE MAIN FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT WILL BE OVER CENTRAL GEORGIA THROUGH TUESDAY WITH CONTINUED MINOR FLOODING AND ISOLATED STRONG STORM CONCERNS. AFTER A RELATIVELY QUIET DAY ON WEDNESDAY...ANOTHER FRONT WILL APPROACH THE AREA WITH INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 4, 8:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT MON AUG 4 2014
GAZ046>048-050115-
815 PM EDT MON AUG 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN ROCKDALE...NEWTON
AND WALTON COUNTIES UNTIL 915 PM EDT...
AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR
PANNELL TO NEAR OXFORD...AND MOVING SOUTHEAST AT 5 TO 10 MPH.
THIS CONVECTION IS PRODUCING VERY HEAVY RAIN... AND RAINFALL AMOUNTS
OF 1 TO 2 INCHES CAN BE EXPECTED ACROSS PARTS OF ROCKDALE...NEWTON
AND WALTON COUNTIES THROUGH 915 PM EDT.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3375 8357 3359 8369 3349 8368 3350 8371
3345 8377 3344 8382 3337 8386 3342 8391
3348 8395 3350 8403 3352 8406 3354 8405
3357 8414 3378 8394 3382 8377
TIME...MOT...LOC 0013Z 313DEG 7KT 3374 8371 3370 8381
3363 8388Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.